Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 25, 2011, 8:44 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 8:44 PM EDT (00:44 UTC)
- Expired
- Apr 25, 2011, 9:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 62 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:50 PM EDT | HAIL 1 | 2 N Troy, PA | |
| Apr 25, 9:30 PM EDT | HAIL 0.75 | 1 Nnw Athens, PA | |
| Apr 25, 9:30 PM EDT | HAIL 0.88 | Athens, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS51 KBGM 260044
SVRBGM
NYC015-107-PAC015-260145-
/O.NEW.KBGM.SV.W.0002.110426T0044Z-110426T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN TIOGA COUNTY IN CENTRAL NEW YORK...
NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 945 PM EDT.
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SYLVANIA...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SYLVANIA BY 850 PM EDT...
TROY BY 856 PM EDT...
SPRINGFIELD BY 906 PM EDT...
WETONA BY 912 PM EDT...
RIDGEBURY BY 918 PM EDT...
EAST SMITHFIELD BY 922 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4215 7640 4190 7624 4168 7689 4169 7690
4192 7693
TIME...MOT...LOC 0044Z 243DEG 21KT 4181 7691
$$
PVN3 follow-up statements
240
WWUS51 KBGM 260125
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
925 PM EDT MON APR 25 2011
NYC015-260135-
/O.CAN.KBGM.SV.W.0002.000000T0000Z-110426T0145Z/
CHEMUNG NY-
925 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEMUNG COUNTY IS
CANCELLED...
THE STORM WILL REMAIN SOUTH OF CHEMUNG COUNTY.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4200 7674 4200 7657 4205 7655 4208 7656
4215 7640 4190 7624 4168 7689 4169 7690
4192 7692
TIME...MOT...LOC 0125Z 243DEG 21KT 4193 7657
$$
NYC107-PAC015-260145-
/O.CON.KBGM.SV.W.0002.000000T0000Z-110426T0145Z/
TIOGA NY-BRADFORD PA-
925 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BRADFORD AND SOUTHWESTERN TIOGA COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST SMITHFIELD...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAYRE AND WAVERLY BY 935 PM EDT...
NICHOLS BY 945 PM EDT...
ATHENS AND MILAN BY 930 PM EDT...
ATHENS AND SOUTH WAVERLY BY 935 PM EDT...
LITCHFIELD AND BARTON BY 945 PM EDT...
SHESHEQUIN BY 930 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4200 7674 4200 7657 4205 7655 4208 7656
4215 7640 4190 7624 4168 7689 4169 7690
4192 7692
TIME...MOT...LOC 0125Z 243DEG 21KT 4193 7657
$$
PVN758
WWUS51 KBGM 260137
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
937 PM EDT MON APR 25 2011
NYC107-PAC015-260145-
/O.CON.KBGM.SV.W.0002.000000T0000Z-110426T0145Z/
TIOGA NY-BRADFORD PA-
937 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL BRADFORD AND SOUTHWESTERN TIOGA COUNTIES...
AT 934 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LITCHFIELD...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NICHOLS AND TIOGA CENTER BY 945 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4200 7656 4204 7656 4204 7655 4208 7656
4215 7640 4194 7627 4188 7644 4192 7653
4199 7659
TIME...MOT...LOC 0138Z 242DEG 25KT 4199 7644
$$
PVN197
WWUS51 KBGM 260146
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT MON APR 25 2011
NYC107-PAC015-260156-
/O.EXP.KBGM.SV.W.0002.000000T0000Z-110426T0145Z/
TIOGA NY-BRADFORD PA-
946 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRADFORD AND
SOUTHWESTERN TIOGA COUNTIES HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4200 7656 4204 7656 4204 7655 4208 7655
4215 7640 4194 7627 4188 7644 4192 7653
4199 7659
TIME...MOT...LOC 0137Z 242DEG 25KT 4199 7645
$$
PVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:46 PM EDT, 58 minutes earlier.
Area forecast discussion, Apr 25, 7:46 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 746 PM EDT MON APR 25 2011 .SYNOPSIS... A SLOW MOVING WARM FRONT WILL MOVE THROUGH THE REGION TONIGHT...ACCOMPANIED BY SHOWERS...ALONG WITH A FEW THUNDERSTORMS IN NORTHEAST PENNSYLVANIA. A WARMER AND RELATIVELY MOIST AIR MASS WILL COVER THE AREA TUESDAY AND WEDNESDAY...WITH HIT AND MISS SHOWERS AND THUNDERSTORMS ANTICIPATED. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WARM FRONT HAS PROGRESSED INTO THE NORTHERN TIER OF PA. RAPID CLEARING IN THE WARMER AIR MASS WILL PUSH TEMPS INTO THE MID 70S OVER THE NEXT FEW HOURS OVER THE FAR SOUTHERN FA. THE SOUTHERN TIER OF NY COULD MAKE A RUN AT THE UPPER 60S OR 70F AS A FEW BREAKS IN THE CLOUDS ARE EXPECTED AS FAR NORTH AS KBGM. LATEST HRRR REFLECTIVITY FORECAST IS IN AGREEMENT WITH OUR GENERAL THINKING THAT ISOLATED CONVECTION WILL FIRE OVER NORTHERN AND CENTRAL PA BY 20-21Z...IN THE MORE UNSTABLE AIR. FORECAST MAX TEMPS WILL RESULT IN CAPES APPROACHING 500-800 J/KG. WITH PLENTY OF ATMOSPHERIC TURNING (0-3KM BULK SHEAR ABOVE 60KTS), ANY CONVECTION WHICH FORMS WILL HAVE THE POTENTIAL TO ORGANIZE ITSELF INTO ROTATING SUPERCELLS. AN ISOLATED TORNADO THREAT EXISTS OVER CENTRAL PA, AND POTENTIALLY OUR SOUTHERN MOST ZONES. HRRR ALSO IS SUGGESTIVE OF A SQUALL LINE MOVING THROUGH THE SOUTHERN TIER OF NY AND NORTHEASTERN PA TOWARD SUNSET, AHEAD OF APPROACHING SHORT WAVE. THIS APPEARS OVERDONE, AND I DON'T SEE ANY UPSTREAM EVIDENCE OF THIS FORMATION. BUT WE WILL KEEP A CLOSE EYE ON DEVELOPMENT AS WE DO HAVE PARAMETERS IN THE WARM SECTOR CONDUCIVE TO ISOLATED SEVERE. PVS DISC... A WARM FRONT EXTENDS FROM THE LOWER OHIO VALLEY INTO SOUTHERN PA THIS MORNING. A THICK CLOUD SHIELD EXISTS NORTH OF THE FRONT, WITH LIGHT PRECIPITATION FALLING IN THE ISENTROPIC LIFT ALONG THE TWIN TIERS AND INVOF SHORT WAVE ALOFT. AS SHORT WAVE ENERGY MOVES EASTWARD, THE PRECIPITATION WILL TAPER OFF TO WIDELY SCATTERED LIGHT SHOWERS LATE THIS MORNING. MUCH WARMER AIRMASS EXISTS SOUTH OF THE WARM FRONT. LATEST RUC PROGS SUGGEST THE WARM FRONT WILL MAKE IT THROUGH OUR SOUTHERN MOST FA, ALLOWING SOME BREAKS OF SUN OVER LUZERNE, SOUTHERN WAYNE, AND PIKE COUNTIES. THIS WOULD ALLOW TEMPS TO BREAK INTO MID 70S BY LATE AFTERNOON. UPPER 60S COULD MAKE IT AS FAR NORTH AS THE SOUTHERN TIER OF NY. BUT IT WILL BE A SHARP GRADIENT AND WILL LIKELY REQUIRE ALTERATIONS THROUGHOUT THE DAY. TEMPS BREAKING INTO THE MID 70S WOULD GENERATE ABOUT 500-800 J/KG OF CAPE ACROSS OUR FAR SOUTHERN FA. WITH PLENTY OF SHEAR AVAILABLE (0-3KM BULK SHEAR IN EXCESS OF 50 KTS), ANY CONVECTION WHICH FIRES IN THE WARM SECTOR WOULD HAVE THE POTENTIAL TO BECOME ORGANIZED AND SEVERE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... UPDATED AS OF 330 PM... SFC WARM FRONTAL BOUNDARY IS EXPECTED TO LIE ACROSS UPSTATE NY AND NRN NEW ENGLAND TUE THROUGH WED. THE BEST ISEN LIFT AND 850 MB CONVERGENCE SHOULD THUS RESIDE N OF OUR CWA...WITH THE MOST WIDESPREAD PCPN COVERAGE THERE. CNTRL NY/NE PA SHOULD BE SOLIDLY IN THE WARM SECTOR...WITH A WARMER MORE UNSTABLE AMS LIKELY MAKING IT ALL THE WAY TO THE NRN FINGER LAKES/MOHAWK VLY/SRN TUG HILL ZONES BY MIDDAY TUE. BUFKIT PROFILES FROM TUE AFTN ALL THE WAY THROUGH MUCH OF WED DISPLAY ML CAPES OF 500-1000 J/KG...OCCASIONALLY UP TO 1200-1300 DURING PEAK HEATING EACH DAY...ALG WITH FAIRLY STG DEEP-LAYERED SHEAR. HOWEVER...THE MAIN QUESTION THIS PD IS WILL WE HAVE A TRIGGERING MECHANISM? THE LATEST NAM/GFS/SREF OUTPUT HINTS AT THE PASSAGE OF AN UPPER-LVL WAVE TUE AFTN INTO THE EVE (ALTHOUGH THE MOST ROBUST PART OF THE WAVE STAYS TO OUR W IN THE OH VLY)...AND PERHAPS ANOTHER ONE WED AFTN. GIVEN THE BROAD FAST SWLY FLOW ALOFT...AND THE POTENTIAL FOR MCV FORMATION...THESE WAVES WILL BE DIFFICULT TO DECIPHER OR TIME THIS FAR OUT. FOR NOW...WE'LL STICK WITH SCATTERED VERBIAGE THROUGH WED EVE. LATER WED NIGHT THROUGH THU...THE MAIN LARGE-SCALE TROUGH AND ASSOCD COLD FRONT IS PROGGED TO MOVE THROUGH THE REGION FROM W TO E. THERE REMAIN MODEL TIMING DIFFERENCES...WITH THE GFS FASTER TO BRING IN MORE WIDESPREAD SHRA/TSRA AFTER 06Z THU...WHILE THE NAM HOLDS IT OFF UNTIL 12-18Z. FOR NOW...WE'LL LEAN TOWARDS THE FASTER GFS SCENARIO. GIVEN DEEP SRLY FLOW AHEAD OF THE FRONT...COOLING ALOFT FROM THE APPROACHING UPPER TROUGH...AND DECENT WIND FIELDS...A BAND OF +SHRA...AND PERHAPS STG TSTMS IS ENTIRELY POSSIBLE. WE'LL HAVE LIKELY POPS FOR NOW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... LOPRES SYSTEM WL BE DEPARTING THE NERN U.S. AT THE START OF THE LONG TERM. CDFNT WL BE OFF THE ERN SEABOARD BY 12Z FRIDAY WITH SOME CLDR AIR FILTERING INTO THE REGION. H8 TEMPS DROP BLO 0C DRG THE DAY. EXPECT TEMPS ON FRIDAY TO WARM INTO THE 50S THO BLO NORMAL AND WELL BLO DAYTIME HIGHS FM THE PREVIOUS DAY AS NW FLOW AND SOME WRAP-ARND MOISTURE RMN IN PLACE. HIPRES MVS IN FOR THE WEEKEND WITH UL RIDGE AXIS OVR THE AREA LATE IN THE WEEKEND WITH 570DM HGTS BUILDING SAT NGT. MED RANGE MODELS ARE IN GOOD AGREEMENT THRU ABOUT 00Z SUN BFR SOLNS BEGIN TO DIVERGE. THE 12Z EC IS MOST AMPLIFIED WITH A 580 RIDGE OVR THE CWA BY THE END OF THE LONG TERM PD. BOTH THE CMC/GFS HV RIDGE OVR REGION THRU 12Z SUN BUT QUICKLY BREAK THIS DOWN AS A STRONG UL LOW TRAVERSES THE WRN GREAT LKS AFT THIS TIME. HGTS LOWER THRU THE END OF THE LONG TERM WITH NEXT BATCH OF RAIN/CDFNT MVG THRU SUN/SUN NGT. IN CONTRAST, LATEST EC BRINGS A WMFNT INTO THE AREA LATE IN THE PD WITH INITIAL CHC FOR POPS ON SUNDAY AS THE BNDRY APPCHS. FROPA PROGGED TO HOLD OFF UNTIL SOMETIME DRG THE DAY MONDAY. THIS IS IN GOOD AGREEMENT WITH HPC GUIDANCE AND HV FOLLOWED FOR THE END OF THE LONG TERM. MAY SEE SOME THUNDER LATE IN THE PD AS SHOWALTERS FCST TO GO NEGATIVE. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... WARM AND MOIST AIRMASS WITH WARM FRONT NR THE NY/PA BORDER WILL LEAD TO COMPLICATED TAF FCST NEXT 24 HRS. VFR CONDITIONS PERSIST SOUTH OF THE WARM FRONT AT KAVP AND WILL LIKELY REMAIN PREDOMINANT THRU 00Z WED. MAY SEE SOME BRIEF MVFR VSBYS OVERNIGHT IN HUMID AIRMASS WITH VSBYS ARND 3SM. FURTHER TO THE NORTH CLOSER TO FRONT, MVFR AND IFR CIGS WILL DOMINATE. ONLY EXCEPTION MAY BE KELM WHERE CIGS REMAIN ABOVE 1000FT. HOWEVER, IF SKIES COMPLETELY CLEAR, IFR VSBY RESTRICTIONS WILL BE POSSIBLE BUT THINK MORE LIKELY SCENARIO WILL BE LOW MVFR DECK FROM APPROACHING RAIN AREA. REMAINDER OF TERMINALS WILL SEE MAINLY MVFR RESTRICTIONS BY 02Z WITH CONDITIONS DROPPING TO IFR AFTER MIDNIGHT. EXPECT IFR THROUGH EARLY-MID MORNING BEFORE CONDITIONS SLOWLY IMPROVE TO MVFR. WINDS OUT OF THE SOUTHEAST AT KAVP ON SOUTHERN SIDE OF FRONT WITH NORTHEAST FLOW ELSEWHERE THIS EVENING. WINDS SWITCH AROUND TO THE SOUTH FROM SOUTH TO NORTH DURING THE OVERNIGHT PERIOD WITH SPEEDS FROM 5-10KTS EXPECTED. OUTLOOK... TUE TO WED...VFR. CHC MVFR IN -SHRA/-TSRA. WED NGT/THU...MVFR. LIKELY SHRA/CHC TS. THU NGT...MAINLY VFR. FRI/FRI NGT...MVFR WITH SCATTERED SHOWERS. SAT...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ009-015>018-036-037. && SYNOPSIS...MLJ NEAR TERM...DJP SHORT TERM...MLJ LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Apr 25, 8:19 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 819 PM EDT MON APR 25 2011 NYZ025-044>046-055>057-062-270030- TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 819 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ039-040-043-044-047-048-072-270030- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 819 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022>024-PAZ038-270030- STEUBEN-SCHUYLER-CHEMUNG-BRADFORD- 819 PM EDT MON APR 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-036-037-270030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 819 PM EDT MON APR 25 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 8:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 819 PM EDT MON APR 25 2011 NYZ055-056-PAZ038-039-260100- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 819 PM EDT MON APR 25 2011 ...STRONG THUNDERSTORM WILL AFFECT EASTERN BRADFORD...EXTREME SOUTHEASTERN TIOGA...NORTHWESTERN SUSQUEHANNA AND SOUTHWESTERN BROOME COUNTIES... * AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR TOWANDA...AND MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WYSOX AND MACEDONIA AT 825 PM EDT... ROME AND HERRICK AT 835 PM EDT... HERRICKVILLE AND ORWELL AT 840 PM EDT... LE RAYSVILLE AND ORWELL AT 845 PM EDT... WEST WARREN AND RUSHVILLE AT 850 PM EDT... MIDDLETOWN CENTER AND WARREN CENTER AT 855 PM EDT... FRIENDSVILLE AND BIRCHARDVILLE AT 900 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4209 7598 4188 7582 4164 7649 4180 7660 PVN
Local storm report, Apr 25, 8:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
837 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN TOWANDA 41.77N 76.45W
04/25/2011 M0.75 INCH BRADFORD PA CO-OP OBSERVER
0.75 INCHES OF RAIN IN 20 MINUTES ALONG WITH PEA SIZED
HAIL
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:36 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 39 min |
| Apr 25, 9:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 45 min |
| Apr 25, 9:31 PM EDT | Special Weather Statement | BGM | Otsego | 44 min |
| Apr 25, 10:14 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 4 hr |
| Apr 25, 10:48 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango | 3 hr |
| Apr 25, 11:57 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Sullivan | 3 hr |
| Apr 26, 1:24 PM EDT | Special Weather Statement | BGM | Chemung, Schuyler, Seneca, Steuben, Yates | 66 min |
| Apr 26, 1:40 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 65 min |
| Apr 26, 2:15 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 45 min |
| Apr 26, 3:13 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 62 min |
| Apr 26, 3:26 PM EDT | Special Weather Statement | BGM | Schuyler | 49 min |
| Apr 26, 3:49 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 56 min |
| Apr 26, 3:54 PM EDT | Special Weather Statement | BGM | Chemung | 51 min |
| Apr 26, 4:10 PM EDT | Tornado Warning | BGM | Madison, Oneida | 35 min |
| Apr 26, 4:14 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Apr 26, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 45 min |
| Apr 26, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 51 min |
| Apr 26, 4:44 PM EDT | Tornado Warning | BGM | Oneida | 44 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 32 min |
| Apr 26, 4:56 PM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
| Apr 26, 5:10 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 9 hr |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 22 min |
| Apr 26, 5:48 PM EDT | Special Weather Statement | BGM | Cayuga, Schuyler, Seneca, Steuben, Yates | 57 min |
| Apr 26, 6:22 PM EDT | Flash Flood Warning | BGM | Cayuga | 5 hr |
| Apr 26, 6:44 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 50 min |
| Apr 26, 7:43 PM EDT | Special Weather Statement | BGM | Broome | 47 min |
| Apr 25, 8:19 PM EDT | Special Weather Statement | BGM | Bradford | 41 min |
| Apr 25, 9:48 PM EDT | Special Weather Statement | BGM | Bradford | 57 min |
| Apr 25, 11:18 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Susquehanna, Wyoming | 2 hr |
| Apr 26, 4:45 PM EDT | Special Weather Statement | BGM | Bradford | 60 min |
| Apr 26, 6:29 PM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| Apr 26, 6:30 PM EDT | Special Weather Statement | BGM | Bradford | 45 min |
| Apr 26, 6:32 PM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.